Author Topic: Paradoxical effect to .125 K. Switch to V or jump?  (Read 231 times)

[Buddie]

Paradoxical effect to .125 K. Switch to V or jump?
« on: March 14, 2018, 04:53:58 am »
Hi Buddies,

I think I'm having a paradoxical reaction to K at .125. I successfully micro-tapered off .75 K years ago but in the last few months redeveloped dependency from .125-.25 mg K a few times a week. After some withdrawal upsides (from the K or Remeron cessation) I was able stabilize at .125 last week. Then about 5 days ago I dropped to .115 then went off the K with no symptoms for 2 days until insomnia kicked in a couple nights ago. I reinsted at .125 and immediately felt worse--shivering, anxiety, burning skin, agitation, adrenaline, and insomnia. I haven't slept in going on three days. Each time I dose I get the same paradoxical effects but they do subside a little as hours go by (except insomnia). Propranolol helps take the edge off and keeps my blood presssure and heart rate manageable otherwise I feel like my heart would burst at times.

I have a steady supply of V and a doc willing to work with me to switch. I'm wondering if it's worth it to cross over to see if I'm not paradoxical to V, or if I should just rapid taper or jump. Any thoughts on this?

If I was to cross over, how would one do that on such a low dose of K? The Ashton Manual's lowest K dose is 1.5

Thanks for any insight!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #1 on: March 14, 2018, 03:59:57 pm »
Does anyone have any experience or suggestions with this?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #2 on: March 14, 2018, 04:55:22 pm »
Itís tough to know what to do. Iím sorry you are feeling so bad.  I have taken klonopin and crossed to Valium. I think in your case it would be better to quickly taper off the klonopin and stay off Benzos. Crossing over takes time and there is no guarantee that Valium would be kinder to you than klonopin. The Ashton method is based on a 1:20 ratio of k to v, so your 0.125 is approximately 2.5 mg Valium. You could try switching to 2.5 mg Valium once, see if every thing is better. But it is a risk. No ideal choices here. Maybe write yourself some notes about how awful this is so you donít end up reinstating again once off. I found it got harder to taper every time.
Take care,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #3 on: March 15, 2018, 01:02:06 am »
Thanks for the kind and wise words, [...]. Interestingly enough, I showed my new doc the pills I've been taking and he pointed out the bottle was from 2013 and said some of the pills could have gone bad. He wrote me a new script, and I just took a fresh .125 K and feel much better. Do you think this could be a possibility? Forgive me if I don't completely trust doctors anymore.

I will start crossing over with 1.25 Valium as I stabilize on .125 Klonopin for a total equivalency of .188 K and then start my taper from there, very slowly reducing the K and upping the V.

I absolutely won't ever touch this stuff again. I'm so discouraged and disappointed in myself. Thanks for the reply :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #4 on: March 15, 2018, 01:29:28 am »
I think it isnít likely to be a different drug after five years, assuming it was stored in a reasonably cool and dry place (not an oven or swimming pool). I think benzo withdrawal goes up and down like crazy and maybe now is just better. Although I havenít experienced paradoxical reactions, so you need to trust your body and instincts. Whatever plan you make to get off now will get you to the right place eventually.
Take care,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #5 on: March 16, 2018, 01:51:28 am »
Trust, I am with keep on swimming. I went from X, to K, to V and had not too much choice on how. It was just a straight one to another. It also was difficult.i think if i would have tapered just from K down to none i would not have to deal with V at all. That is hoping your prescriber  is willing. The equivalent for K and V are pretty high and both act differently because of the half lives for the two. i  notice sometimes no craving at all for the dose of V. I know when I was on K I could feel the need for a half pill.then I started my Valium and I am stuck at below the equivalent and  have insomnia not too many other side effects. V is going to be different, I found I use more relaxation, more CBT, more overall coping with the V. Some days I go without and just do not sleep. i know then I have a day of V left over and if I go another day without then I have more V left over in case I really really need it. I have found I do not. If I slept well i believe I could leave V behind but all of us are diff ererent. You have to do what you think would be best for you. Taper from K avoid V altogether. Just be slow and just learn coping mechanisms. I hope that makes sense.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #6 on: April 12, 2018, 02:43:51 pm »
Thanks for the responses. Wise words from both of you.  I'll continue to decrease K and press forward and just listen to my body. I'm at .118 right now and able to function at work, which is all I can ask for at this point. I wish everyone the best in this. I'll never preach when it's not wanted but if anyone wants prayer don't hesitate to reach out.

By the way, is there a way to attach excel sheets to posts? I've tried using "Attachments and other options" at the bottom of each post but I don't see an option.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Paradoxical effect to .125 K. Switch to V or jump?
« Reply #7 on: May 25, 2018, 02:15:04 am »
I think each person's chemistry is different and at least for me, there was no way to know what my reaction would be until I tried. I just started on valium to help taper off klonopin.  For me the two drugs are completely different. 

Klonopin was more an up and down, side effect, euphoria-producing drug that caused quick interdose withdrawals when used at high doses.  It took 4 months of on and off maximum hell/mental/physical chaos to get from 1mg klon to .125.  Then I really freaked out, realized my plan was impossible, and am now back up to .5 mg.

After only a few days (who knows what else will be revealed later) Valium seems to be a straight-forward, calm down, no-euphoria drug that feels much more "stable."  At least so far it does not seem to affect my mind/memory anywhere nearly as much as klonopin.  So, after fighting the idea, I think substitution will be the only way for me.  I'm taking 10 mg now.

I will try tapering again when I am stable.  My one concern is that valium does not seem to help me sleep like klonopin does, even at low doses.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.